MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ VENTRALEX; SURGICAL MESH
Catalog Number 0010302
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 01/06/2012
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2006 - patient was diagnosed with symptomatic incisional hernias thereby underwent open repair with the implant of ventralex mesh (device # 1) and composix kugel mesh (device # 2).Per operative notes, "the total defect was noted and the hernia had extruded and the contents were reduced.A ventralex mesh (device # 1) was placed and sutured.A composix kugel mesh (device # 2) was placed against anterior abdominal wall was sewn in place and sutured." on (b)(6) 2009 - patient was diagnosed with extensive adhesions thereby underwent lysis of adhesions and re-tack in one corner of previous mesh.On (b)(6) 2012 - patient was diagnosed with recurrent ventral hernia, right indirect inguinal hernia and right lower quadrant pain thereby underwent removal of mesh.Per operative notes, "the scar was excised.The underlying ventral hernia mesh (device #1) was removed.The ventral hernia mesh (device # 2) in lower midline was folded on left side inferiorly.Most of the mesh was removed.The upper one-third of mesh was left in place.Adhesions were taken down.The right indirect inguinal hernia was repaired using sutures." on (b)(6) 2015 - patient was diagnosed with multiple recurrent ventral incisional hernias and pain thereby underwent laparoscopic repair with implant of ventralight st mesh (device # 3) and removal of mesh.Per operative notes, "adhesions to the anterior abdominal wall in left lower quadrant was taken down.Two midline hernias towards the upper portion of infraumbilical region was reduced.A ventralight st mesh (device #3) was placed and tacked.A mesh (device # 2) was removed.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the bard mesh ventralex (device # 1).An additional supplemental emdr was submitted to represent the bard mesh composix kugel (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH ¿ VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22196596
Report Number1213643-2025-00473
Device Sequence Number9275052
Product Code FTL
UDI-Device Identifier00801741016479
UDI-Public(01)00801741016479(10)43EPD443
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010302
Device Lot Number43EPD443
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Initial Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale